E.D.E.N

Endocrinologues Diabétologues de l'Ecole Niçoise
 
AccueilAccueil  PortailPortail  CalendrierCalendrier  FAQFAQ  RechercherRechercher  S'enregistrerS'enregistrer  MembresMembres  GroupesGroupes  Connexion  

Partagez | 
 

 rosuvastatine

Aller en bas 
AuteurMessage
albrengues
Bavard


Nombre de messages : 14
Localisation : Cagnes sur Mer
Date d'inscription : 24/05/2005

MessageSujet: rosuvastatine   Ven 27 Mai - 16:52

Rosuvastatin May Be More Closely Associated With Toxicity Than Are Other Statins CME
News Author: Laurie Barclay, MD
CME Author: Charles Vega, MD, FAAFP

Disclosures

To earn CME credit, read the news brief along with the CME information that follows and answer the post test questions.

Release Date: May 26, 2005; Valid for credit through May 26, 2006

Credits Available

Physicians - up to 0.25 AMA PRA category 1 continuing physician education credits



May 26, 2005 — Rosuvastatin is more associated with toxicity than are the other statins, according to the results of a postmarketing analysis published in the June 14 issue of Circulation and posted online May 23. An accompanying editorial suggests that the overall risk is low but that statins should not be used outside current guidelines.

"Statins are currently the mainstay of dyslipidemia management for the primary and secondary prevention of cardiovascular disease," write Alawi A. Alsheikh-Ali, MD, from the Tufts-New England Medical Center in Boston, Massachusetts, and colleagues. "Controversial concerns about the safety of the newly marketed statin rosuvastatin have been raised on the basis of premarketing studies and a few postmarketing reports."

The investigators reviewed rosuvastatin-associated adverse events reported to the U.S. Food and Drug Administration (FDA) during the first year of marketing and calculated rates of adverse event reports (AERs) per million prescriptions, based on prescription data obtained from IMS Health. They compared AERs for rosuvastatin with those reported for atorvastatin, simvastatin, and pravastatin during the same time period and during their respective first years of marketing, and they also made a comparison with cerivastatin during the first year of marketing. The composite end point was rhabdomyolysis, proteinuria, nephropathy, or renal failure.

For nearly all comparisons, rosuvastatin was significantly and several-fold more likely to be associated with the composite end point. Reported AERs of rhabdomyolysis, proteinuria, or renal failure tended to occur soon after starting rosuvastatin therapy, and at relatively modest doses. In secondary analyses, rosuvastatin-associated AERs were also more common than those reported with other widely used statins, including adverse events with serious outcomes, liver toxicity, and muscle toxicity without rhabdomyolysis.

"The present analysis supports concerns about the relative safety of rosuvastatin at the range of doses used in common clinical practice in the general population," the authors write. "It would seem prudent at the current time for healthcare providers to consider other statins as first-line therapy, to initiate therapy in appropriate patients at lower doses, to consider combination LDL-C–lowering [low-density lipoprotein–cholesterol lowering] therapy (eg, statin combined with ezetimibe), and to vigilantly monitor for adverse events if rosuvastatin is used."

Study limitations are those inherent in postmarketing adverse event analyses, including underreporting of adverse events in clinical practice, retrospective analysis preventing confirmation of causality or control of potential confounders, and inability to determine the mechanism of higher rates of AERs with rosuvastatin.

Two of the authors report various financial arrangements with the American Heart Association, AstraZeneca, Kos Pharmaceuticals, Merck, and/or Pfizer. The authors acknowledge having used QSCAN FDA, a product of DrugLogic, Inc.

In an accompanying editorial, Scott M. Grundy, MD, PhD, from the University of Texas Southwestern Medical Center at Dallas, notes that statins are generally safe and that the frequency of clinically significant adverse effects is quite low. Rarely, however, adverse effects can occur and are occasionally serious, especially rhabdomyolysis leading to acute renal failure. Adverse effects of statins tend to be dose related, and most disappear on withdrawal of the medication.

"Physicians have the responsibility to know and understand the side effect profile of any drug they use in clinical practice so that choices of particular drugs and their doses can be made such that benefits and risks are appropriately balanced," Dr. Grundy writes, noting limitations of postmarketing surveillance. "Nonetheless, statins, like all drugs, can have side effects, and care must be taken in their use in persons with predisposing conditions. Moreover, it seems unwise to use statins outside current cholesterol-management guidelines."

Dr. Grundy reports various financial arrangements with Merck, Abbott, Kos, GlaxoSmithKline, Pfizer, Bristol Myers Squibb, and Sanofi.

Circulation. Published online May 23, 2005.
Revenir en haut Aller en bas
Voir le profil de l'utilisateur http://www.albrengues.fr.st
 
rosuvastatine
Revenir en haut 
Page 1 sur 1

Permission de ce forum:Vous ne pouvez pas répondre aux sujets dans ce forum
E.D.E.N :: ARCHIVES :: Archives avant 2007-
Sauter vers: